MAUDE Adverse Event Report: CONMED LARGO MCLASS OSC SAW BLADE 19MM X 1.27MM (0.050 INCH) X 105MM; GFA - BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO MCLASS OSC SAW BLADE 19MM X 1.27MM (0.050 INCH) X 105MM; GFA - BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number TN190-127-05
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
This distributor reported on behalf of their customer that the tn190-127-05, mclass osc saw blade 19mm x 1.27mm (0.050 inch) x 105mm was being used in a total knee arthroplasty on (b)(6) 2023 and that "this blade broke in the tip and middle part during use.It was used in tka and the blade was reportedly broken during a posterior femoral osteotomy.The handpiece was a pro9350 / titan primecut oscillating saw and was used in high speed mode¿.Per assessment, a fragment fell into the surgical site and was retrieved.The procedure was completed without the use of an alternate device and with no reported delay.There was no report of injury, medical intervention, or prolonged hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Examination of the returned used blade found the blade damaged at the teeth and broken off at the hub.Broken pieces were returned for evaluation.The likely cause of this issue is the application of excessive force during use and/ or bending the blade out of the plane of the cut and/ or contact with other metallic instruments.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 9 reports, regarding 9 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.Avoid contact of blades with cutting blocks, retractors or other instrumentation.Damage to blade or instrumentation may occur.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
MCLASS OSC SAW BLADE 19MM X 1.27MM (0.050 INCH) X 105MM
Common Device Name
GFA - BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key17765997
Report Number1017294-2023-00085
Device Sequence Number7093813
Product Code GFA
UDI-Device Identifier10845854021224
UDI-Public(01)10845854021224(17)280426(10)1314592
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTN190-127-05
Device Lot Number1314592
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRO9350 / TITAN PRIMECUT OSCILLATING SAW; PRO9350 / TITAN PRIMECUT OSCILLATING SAW
Patient SexUnknown
Patient EthnicityNon Hispanic